| Model Number |
BEA25-90/I16-30 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
10/24/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix found the type ii endoleak of the lumbar artery complaint is confirmed.The type iiib endoleak of the main body complaint is confirmed.The additional endovascular procedure complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.The type ii endoleak complaint is anatomy related.Device, user, procedure or anatomy relatedness of the type iiib endoleak complaint could not be determined.Procedure related harms for this complaint could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use ¿off-label¿ due to concomitant use with products outside the ifu i.E.Endurant (non-endologix) cuff.It is unlikely this contributed to the reported event.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes ¿ remove code 3233.H6: investigation conclusion codes ¿ remove code 11.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2019 with the implant of an afx2 bifurcated stent graft, afx vela suprarenal and endurant (non-endologix) cuff.This initial procedure is outside the indications of use (off-label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.Approximately 5 years post initial procedure, during routine follow-up, computed tomography (ct) scan suspected an endoleak of indeterminate origin.Reportedly there is a possibility of type ii endoleak because retrograde blood flow from the lumber artery was observed on angiography.However, it was also reported that there is the possibility of a type iiib endoleak, since the inside of the aneurysm could not be shown by angiography.Reintervention was completed on (b)(6) 2024 with the implantation of an additional afx2 bifurcated stent graft.The final patient status was not reported.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is afx2.